Alert archive / Colorado / Wind Advisories in 2015
Wind Advisory 8, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Nov 25, 2015, 2:36 PM MST for Grand County, San Juan County, Utah; 4 counties in Colorado. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2015, 2:36 PM MST (21:36 UTC)
- Expired
- Nov 25, 2015, 8:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Grand Junction, CO
Counties Dolores County, CO, Mesa County, CO, Montrose County, CO, San Miguel County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 101 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.6 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2750 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718 WWUS75 KGJT 252136 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 236 PM MST WED NOV 25 2015 COZ020-UTZ022-027-029-260300- /O.NEW.KGJT.WI.Y.0008.151125T2136Z-151126T0300Z/ PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...NUCLA...BLANDING...BLUFF... MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 236 PM MST WED NOV 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...STRONG CROSSWINDS WILL OCCUR ALONG WEST TO EAST ORIENTED ROADS. HIGH PROFILE VEHICLES AND THOSE TOWING TRAILERS WILL BE AFFECTED BY THESE STRONG GUSTY WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
1 follow-up statement
375 WWUS75 KGJT 260252 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 752 PM MST WED NOV 25 2015 COZ020-UTZ022-027-029-260400- /O.EXP.KGJT.WI.Y.0008.000000T0000Z-151126T0300Z/ PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...NUCLA...BLANDING...BLUFF... MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 752 PM MST WED NOV 25 2015 ...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING... THE COLD FRONT IS CROSSING INTO EASTERN UTAH. WINDS WILL REMAIN ELEVATED BUT ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA FOR THE REMAINDER OF THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Nov 25, 10:40 AM MST, 3 hours 56 minutes earlier.
Area forecast discussion, Nov 25, 10:40 AM MST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1040 AM MST WED NOV 25 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 341 AM MST WED NOV 25 2015 ANOTHER UNSEASONABLY WARM DAY IS ON TAP TODAY WITH WINDS NOTICEABLY INCREASING ACROSS EASTERN UTAH AND EXTREME WESTERN AND NORTHWEST COLORADO. LOCATIONS WHICH MAY SEE GUSTS TO 40 MPH OR HIGHER ARE ALONG THE CANYONLANDS TO GRAND JUNCTION CORRIDOR AND NORTH...AS WELL AS THE PARADOX VALLEY...MONTROSE...AND TELLURIDE AREAS. THE CLOSED LOW IS EXPECTED TO REACH THE NV/UT BORDER TONIGHT AND PULL IN A BAND OR TWO OF SHOWERS INTO EASTERN UTAH AND WESTERN COLORADO BY MIDNIGHT ALONG AND BEHIND THE ASSOCIATED STRONG COLD FRONT. THE CLOSED LOW DESPITE ITS SIGNIFICANT INSTABILITY APPEARS TO LOSE A LOT OF ITS MOISTURE EAST OF THE WASATCH RANGE IN UTAH SO WE ARE NOT EXPECTING HUGE AMOUNTS OF PRECIPITATION IN EASTERN UT/WESTERN CO. THE COLD FRONT LOOKS TO PASS THROUGH EASTERN UTAH THIS EVENING...AND THE FORECAST MODELS ARE PICKING UP ON SHOWERS MOVING ACROSS THE REGION FROM WEST TO EAST THIS EVENING. ADDED A 10 PERCENT OR GREATER CHANCE OF PRECIP IN MANY LOCATIONS FOR TONIGHT THROUGH THURSDAY WITH LOW CONFIDENCE OF EXACT COVERAGE OF SHOWERS OVER THE NEXT COUPLE OF DAYS BUT WITH PLENTY OF INSTABILITY PRESENT AND COLD AIR ADVECTION HELPING TO GENERATE LIGHT SNOW OVER MUCH OF NORTHWEST COLORADO. WINDS WILL EASE BY THURSDAY MORNING AS THE PRESSURE GRADIENT LOOSENS SLIGHTLY. THE EASTERN UINTAS LOOK ESPECIALLY SHADOWED WITH THIS SYSTEM UNTIL THURSDAY EVENING WHEN WINDS SWITCH AROUND TO NORTHEASTERLY...WHEN A FEW INCHES WILL FALL IN THIS AREA. .LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY) ISSUED AT 341 AM MST WED NOV 25 2015 MODELS CONTINUE TO HAVE SOME PROBLEMS WITH THE UPCOMING THANKSGIVING STORM. THE GENERAL IDEA REMAINS THE SAME BUT THE TIMING AND AMOUNTS STILL VARY FROM MODEL RUN TO MODEL RUN. DEPENDING ON WHAT MODEL YOU LOOK AT...THE CLOSED LOW WILL BE TO OUR WEST AS UPPER LEVEL SUPPORT DROPS DOWN FROM THE NORTH CAUSING THIS LOW TO RETROGRADE...OR THE CLOSED LOW WILL LOSES ITS CHARACTERISTICS AS IT EXITS COLORADO AND THEN A TOTALLY NEW CLOSED LOW FORMS TO THE WEST. EITHER WAY...THE END RESULT IS PRECIP FAVORING THE NRN/CENT MTNS WITH A FEW INCHES OF ACCUMULATING SNOW FOR THOSE AREAS. OUTSIDE OF THAT...TIMES OF SUN AND CLOUDS WITH A FEW SHOWERS MIXED IN. BY FRIDAY...CYCLONIC FLOW AROUND THE LOW PRESSURE SHOULD CAUSE SOME FAVORABLE OROGRAPHICS TO CAUSE SNOW FOR THE SAN JUANS. IN FACT...THE MODELS HIGHLIGHT THIS PRECIP TO CONTINUE FOR THAT AREA THROUGH SATURDAY WHICH MAY ALLOW SOME DECENT ACCUMULATIONS. HOWEVER...ANY MINOR CHANGE TO THE TRACK OR STRENGTH OF THE LOW COULD CAUSE THIS SNOW TO SHIFT ACCORDINGLY. WILL BE INTERESTING TO SEE HOW IT PLAYS OUT. THE REST OF THE CWA OVER THE SAME TIME PERIOD WILL SEE TIMES OF SUN AND CLOUDS WITH OCNL SHOWERS MIXED IN AS WEAK VORT MAXES/SHORTWAVES MOVE OVER THE AREA AHEAD OF THE LOW. THE BEST CHANCE FOR PRECIP LOOKS TO BE SUNDAY AS THE STRONGEST WAVE MOVES OVERHEAD. BY MONDAY MORNING...MOST PRECIP WILL BE OVER...MAYBE A FEW LINGERING SNOW SHOWERS UP NORTH BUT ASIDE FROM THAT...GENERALLY CLEAR SKIES WITH TEMPS RIGHT WHERE THEY SHOULD BE. NOT MUCH OF A BREAK BETWEEN SYSTEMS THOUGH AS A WEAK TROUGH IS PROGGED TO QUICKLY MOVE OVER THE AREA BRINGING A RATHER BRIEF SHOT OF PRECIP TO THE REGION. WILL NOT ISSUE ANY HIGHLIGHTS AT THIS TIME AS SNOWFALL AMOUNTS REALLY LOOK MEAGER AT BEST...AT LEAST THROUGH THANKSGIVING. SOME TRAVEL IMPACTS EXPECTED BUT THINK A SPECIAL WEATHER STATEMENT COVERS THEM NICELY. LATER SHIFTS CAN RE-EVALUATE AND UPGRADE TO HIGHLIGHTS IF THEY SEE FIT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1040 AM MST WED NOV 25 2015 ANTICIPATE INVERSIONS BREAKING EARLY THIS AFTERNOON ALLOWING STRONGER WINDS TO MIX DOWN TO THE SURFACE. GUSTS WILL RANGE FROM 20 TO 30 KTS WITH THE STRONGEST WINDS OVER SOUTHEAST UTAH AND SOUTHWEST COLORADO. LLWS CONTINUES OVER KASE AND KEGE FROM 18Z THROUGH 02Z THIS EVENING TO ACCOUNT FOR STRONG WINDS ALOFT. AFTER 06...PRECIPITATION WILL DEVELOP OVER NORTHEAST UTAH AND SPREAD SOUTHEASTWARD DURING THE NIGHT. EXPECT SHOWERS WILL BE CONFINED TO MOUNTAIN AREAS SO DO NOT FORESEE LESS THAN VFR CONDITIONS AT AREA AIRPORTS THROUGH THE NEXT 24 HOURS. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. && SHORT TERM...JAM LONG TERM...TGR AVIATION...NL
Hazardous weather outlook, Nov 25, 5:22 AM MST, 9 hours 14 minutes before
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
In the hours before
Local storm report, Nov 25, 9:02 AM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
902 AM MST WED NOV 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST MOUNT ABRAMS 37.96N 107.65W
11/25/2015 M56 MPH OURAY CO MESONET
&&
EVENT NUMBER GJT1501315
NLNearby
Wind Advisories in Colorado, 2015Wind Advisories in Utah, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.